MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Unspecified Tissue Injury (4559)
Date of Event 02/11/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The clip remains in the patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2026 that the patient presented with grade 4 mixed mitral regurgitation (mr) for a mitraclip procedure.During the procedure, imaging was challenging.A mitraclip was successfully implanted.An attempt was then made to deploy a second mitraclip.Multiple leaflet-grasping and capturing attempts were performed and were unsuccessful.The clip was retracted back into the left atrium, at which point a new flail segment was visualized.The second clip was reoriented, advanced into the left ventricle, and subsequently deployed successfully.The mr was reduced to grade 3¿4 post-procedure; however, the mean pressure gradient increased to 7 mmhg.On (b)(6) 2026, the patient was reported to be deceased.Severe mr, hemodynamic instability contributed to death of patient.There was no clinically significant delay.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints from the lot.Based on the information reviewed and medical review, the reported difficult or delayed positioning (leaflet grasping and leaflet capture) appears to be related to procedural factors due to difficulty visualizing the clip.The reported difficulty visualizing the clip appears to be related to imaging quality.The reported tissue injury is likely a cascading effect of the grasping attempts.The cause of the reported mitral stenosis could not be determined.The cause of the reported patient death could not be determined.Mitral stenosis, tissue injury, and death are known possible complication associated with mitraclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design, or labeling.Codes removed: medical device problem code: 1158.Codes added: medical device problem code: 1157.Health effect - impact code: 4641.
 
Event or Problem Description
It was reported on (b)(6) 2026, that the patient presented with grade 4 mixed mitral regurgitation (mr), moderate-to-severe aortic stenosis, chronic heart failure with preserved ejection fraction (hfpef), hypertension, and a schatzki¿s ring for a mitraclip procedure.During the procedure, imaging was challenging.In an attempt to improve imaging quality, a pressure bag was positioned under the patient's shoulder.A mitraclip was subsequently successfully implanted.An attempt was then made to deploy a second mitraclip.Multiple leaflet grasping and capture attempts were performed but were unsuccessful.The clip was retracted into the left atrium, at which time a new flail segment was visualized.The second clip was reoriented, advanced into the left ventricle, and successfully deployed.Post-procedure, the mr was reduced to grade 3¿4; however, the mean mitral pressure gradient increased to 7 mmhg.On (b)(6) 2026, the patient was reported to be deceased.Severe mr with acute on chronic heart failure with preserved ejection fraction, leading to cardiogenic shock and hemodynamic instability, contributed to the patient's death.There was no clinically significant delay reported.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24533345
Report Number2135147-2026-01435
Device Sequence Number13018358
Product Code NKM
UDI-Device Identifier05415067037404
UDI-Public(01)05415067037404(17)260709(10)50709A1080
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model NumberCDS0706-XT
Device Catalogue NumberCDS0706-XT
Device Lot Number50709A1080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP; STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient SexFemale